Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 73, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2010, 2:01 PM MDT for Keith County, Nebraska. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 2:01 PM MDT (20:01 UTC)
- Expired
- Jun 2, 2010, 2:30 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Keith County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:05 PM MDT | HAIL 0.25 | Ogallala, NE | PEA SIZE HAIL ACCOMPANIED BY VERY HEAVY RAINFALL. |
| Jun 2, 2:27 PM MDT | TSTM WND GST 0 | 7 S Roscoe, NE | GUSTNADOES REPORTED ALONG AN OUTFLOW FROM A SPOTTER 8 MILES SOUTH OF ROSCOE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS53 KLBF 022001
SVRLBF
NEC101-022030-
/O.NEW.KLBF.SV.W.0073.100602T2001Z-100602T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
201 PM MDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 230 PM MDT
* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OGALLALA...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
OGALLALA...ROSCOE...KINGSLEY DAM...HIGHWAY 61 MILE MARKER 80 AND
INTERSTATE 80 MILE MARKER 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4127 10180 4115 10136 4100 10149 4100 10167
4106 10192
TIME...MOT...LOC 2001Z 301DEG 19KT 4115 10175
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ3 follow-up statements
155
WWUS53 KLBF 022010
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT WED JUN 2 2010
NEC101-022030-
/O.CON.KLBF.SV.W.0073.000000T0000Z-100602T2030Z/
KEITH NE-
210 PM MDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KEITH
COUNTY UNTIL 230 PM MDT...
AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OGALLALA...MOVING SOUTHEAST AT 20 MPH. THIS STORM PRODUCED PEA SIZE
HAIL IN OGALLALA AT 205 PM MDT.
LOCATIONS IMPACTED INCLUDE...
ROSCOE...HIGHWAY 61 MILE MARKER 80 AND INTERSTATE 80 MILE MARKER
140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4127 10180 4115 10136 4100 10149 4100 10167
4106 10192
TIME...MOT...LOC 2010Z 301DEG 19KT 4111 10171
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ124
WWUS53 KLBF 022021
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT WED JUN 2 2010
NEC101-022030-
/O.CON.KLBF.SV.W.0073.000000T0000Z-100602T2030Z/
KEITH NE-
221 PM MDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KEITH COUNTY UNTIL 230 PM MDT...
AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF OGALLALA...MOVING SOUTHEAST AT 20 MPH. THIS STORM
PRODUCED PEA SIZE HAIL THAT COVERED THE GROUND IN OGALLALA.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 80 MILE MARKER 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 4106 10190 4122 10163 4115 10136 4100 10149
4100 10167
TIME...MOT...LOC 2020Z 301DEG 19KT 4108 10165
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ016
WWUS53 KLBF 022032
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT WED JUN 2 2010
NEC101-022042-
/O.EXP.KLBF.SV.W.0073.000000T0000Z-100602T2030Z/
KEITH NE-
232 PM MDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KEITH COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL EXPECTED WITH THIS
THUNDERSTORM.
LAT...LON 4106 10190 4122 10163 4115 10136 4100 10149
4100 10167
TIME...MOT...LOC 2021Z 301DEG 19KT 4108 10164
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 AM MDT, 11 hours 31 minutes earlier.
Area forecast discussion, Jun 2, 2:30 AM MDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT WED JUN 2 2010 .SYNOPSIS... SURFACE FRONT WELL TO THE SOUTH THIS MORNING...STRETCHED FROM SW KS TO A CENTRAL IA LOW. SURFACE HIGH PRESSURE CENTERED OVER THE DAKOTAS. MID LEVEL FLOW IS IN THE MIDDLE OF TRANSITIONING FROM ZONAL TO NW FLOW. MID LEVEL SHORT WAVE MOVED ACROSS THE STATE OVERNIGHT...AND NOW IS INTO EASTERN NEB. SECONDARY WEAKER WAVE PRODUCING SOME LIGHT SHOWERS MOVING ALONG THE CENTRAL NEB/S DAKOTA BORDER. && .DISCUSSION... TODAY...DEPARTING SHORT WAVE WILL BRING A BRIEF END TO SHOWERS LATER THIS MORNING. HOWEVER...AS THE NEXT WAVE...ALREADY REACHING THE CENTRAL ROCKIES...WILL BE PUSHING INTO THE PANHANDLE BY MID AFTERNOON. MARGINAL MOISTURE...DEW PTS IN THE MID TO UPPER 50S...WILL RETURN THIS AFTN AHEAD OF NEXTS WAVE. THEN AS THE WAVE PUSHES ACROSS THE AREA...A BAND OF INSTABILITY IS EXPECTED TO DEVELOP...WITH CAPE VALUES APPROACHING 800 J/KG...AND LIMITED AMOUNT...LESS THAN 100 J/KG...OF CIN. SHOULD BE ABLE TO GET SOME ISOLATED SHOWERS TO DEVELOP IN THE AFTN...FIRST ACROSS THE HIGHER TERRAIN IN THE PANHANDLE. THE ACTIVE WILL THEN MOVE EAST ONTO THE PLAINS DURING THE LATE AFTN HOURS...CONTINUING OVERNIGHT. THURSDAY THE ELONGATED SURF HIGH WILL SHIFT SOUTH INTO THE MISSOURI RVR VALLEY AND TURN WINDS TO THE SOUTH. THIS WILL RETURN MORE MOISTURE...DEW PTS IN THE LOWER 60S...DURING THE DAY ON THURS. NEXT TROF TO PUSH ACROSS THE AREA THURS AFTN. CAP TO SUPRESS ACTIVITY FOR PART OF THE DAYTIME. BY MID AFTN CAP WILL BEGIN TO WEAKEN AS HIGHS PUSH INTO THE 80S. SPC HAS MOST OF THE AREA IN A SLIGHT RISK FOR SVR STORMS. LOCATION OF SVR STORMS WILL DEPEND ON HOW FAR EAST THE TROUGH MAKES IT BY PEAK HEAT. GFS IS A LITTLE FURTHER EAST THAN THE NAM...AND BLENDED FOR A FIRST GUESS. THURSDAY NIGHT THE SYSTEM WILL CONTINUE ACROSS THE STATE WITH A CONTINUED CHANCE FOR STORMS. FRIDAY INTO NEXT WEEK WILL CONTINUE TO BE ACTIVE. MAIN FRONT TO MEANDER JUST TO THE SOUTH OF THE CWA...WITH A CONTINUED TRAIN OF SHORT WAVES TO RIDE IN WESTERLY/NORTHWESTERLY FLOW. EACH PASSING WAVE WILL BRING THE CHANCE FOR SHOWERS OR THUNDERSTORMS NEARLY EVERYDAY...ESPECIALLY IF TIMING IS IN THE AFTN OR EVENING. TIMING WILL BE KEY TO POTENTIALLY SEVERE WEATHER...AND WILL BE ANALYZED IN MORE DETAIL AS THE DAYS APPROACH. TEMPERATURES REMAIN SEASONAL WITH FLUCTUATIONS UP AND DOWN FROM THE LOWER/MID 70S TO THE LOWER/MID 80S...WARMEST IN THE SOUTHWEST. && .AVIATION... SCATTERED LIGHT RAINSHOWERS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA EARLY THIS MORNING. SOME MVFR CONDITIONS CIGS WILL CONTINUE OVER SOUTHWEST NEBRASKA EARLY. VFR CONDITIONS TODAY WITH ISOLATED THUNDERSTORMS MOVING OFF BOUNDARY TO THE WEST LATE THIS AFTERNOON AND EARLY EVENING. CONFIDENCE NOT HIGH SO WILL LEAVE TRW OUT OF FORECAST THIS EVENING AT BOTH KLBF AND KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...POWER
Hazardous weather outlook, Jun 2, 4:15 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 AM CDT WED JUN 2 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-031015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 515 AM CDT WED JUN 2 2010 /415 AM MDT WED JUN 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER WESTERN NEBRASKA THIS AFTERNOON AND EVENING...GENERALLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT THURSDAY AFTERNOON AND EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...EAST OF A LINE FROM MERRIMAN TO CHAPPELL. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. WESTERLY FLOW ALOFT WILL KEEP THUNDERSTORMS IN THE FORECAST FOR WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY THROUGH THE COMING WEEKEND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Special weather statement, Jun 2, 12:56 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT WED JUN 2 2010 NEZ022-057-021930- GARDEN NE-KEITH NE- 1256 PM MDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 130 PM MDT... AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...OR 8 MILES EAST OF OSHKOSH...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LEWELLEN AROUND 105 PM MDT. ASH HOLLOW STATE HISTORICAL PARK AROUND 110 PM MDT. WINDLASS HILL AROUND 120 PM MDT. CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 125 PM MDT. HIGHWAY 26 MILE MARKER 130 AROUND 130 PM MDT. SCHULTZ
Local storm report, Jun 2, 1:33 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
233 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL LEWELLEN 41.33N 102.14W
06/02/2010 E0.50 INCH GARDEN NE PUBLIC
1/2 INCH SIZED HAIL STONES COVERED THE GROUND LIKE SNOW.
&&
BHIRSCHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:20 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 25 min |
| Jun 1, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 45 min |
| Jun 1, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jun 1, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jun 1, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 51 min |
| Jun 1, 9:44 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Jun 1, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 60 min |
| Jun 1, 10:13 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 47 min |
| Jun 1, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| Jun 2, 1:11 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.